It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-13-2006, 09:11 PM   #1
Junior Member
(female)
 
Join Date: Oct 2005
Posts: 19
nellie05 HB User
anyone experience meds making things worse

i have noticed that my sons demenor has changed with the adderal xr. we were on focalin first and i found this made him super hyper and he is only add not adhd. and with the adderal xr i find him to be very angry. i have read on other forums that other people have experienced after starting meds sometimes things get alot worse.
anyone else experiencing this?
i am starting to think i made a wrong decision to medicate my son, that maybe i should be looking into natural remedies.

 
Sponsors Lightbulb
   
Old 03-13-2006, 10:13 PM   #2
Member
(female)
 
Join Date: Feb 2006
Location: GTA, canada
Posts: 65
threenorns HB User
Re: anyone experience meds making things worse

my older daughter, after she married and moved out, let the doctor talk her into trying ritalin. it was the smallest dose possible - what they call a microdose - yet it was enough to send her tourette's spiralling out of control.

when she was living with my mother, my mother decided to try the meds. nik was prescribed clonidine, haldol, and something else. the tics were suppressed, but she suffered periods of disorientation, short-term memory loss, and loss of balance, causing her to veer off unexpectedly and hit the wall or almost go off the side of the stairs. that experiment lasted about two weeks until i found out about it and put a stop to it.

i used only herbal meds and behaviour modification with her and the results have been eminently satisfactory: she didn't make it through high school, but will be starting university september to get her degree in commerce.

Last edited by threenorns; 03-13-2006 at 10:14 PM.

 
Sponsors Lightbulb
   
Old 03-14-2006, 10:15 AM   #3
Newbie
(female)
 
Join Date: Mar 2006
Posts: 1
Traeco HB User
Re: anyone experience meds making things worse

I've been trying to do something about my ADD for the last few years, but it fell through whenever I tried. I turned 18 a few months ago and finally got around to changing doctors and addressed the issue with her. I started out with strattera at 40 mg for 1 month, then went to 60 mg. It's hard for the person taking it to know if there really are drastic changes, but people like you or my family members and friends are able to see changes. Every medication has it's possible side effects--strattera, like many others have potential cons of mood changes. It made me moody and instead of being able to let go of things I was upset about, I would hold onto them unlike my usual easy-going care free attitude. I went from the 60 mg of that to 20 of adderall xr. The first few days, you would have thought that I was acting out the punchlines of every horrible dumb blonde joke out there. I'm thinking it was probably just the shock of going from a non-stimulant to a stimulant. It's only been about a week, but I think it's going to get better.
Every medication works differently for every person. The way my body reacted to Strattera is totally different compared to the way that other people react to it. I have a friend taking ritalin and when he does, he looks and acts depressed, but gets work done. He says he feels great, though. There are also people on ritalin that you would never know that they were on it.
I don't know much about Focalin, but I just looked it up and it says it treats ADHD, but you said he had ADD. There are certain variables such as dosage and the time it's taken that can make a huge difference. Try looking into other medications. I found this [url]http://www.coreynahman.com/11_25_ADHD_drugs.html[/url] and this [url]http://www.addwarehouse.com/shopsite_sc/store/html/article3.htm[/url] .maybe it can be helpful. There are also studies about diet changes that can help with inattentiveness. Try looking here [url]http://borntoexplore.org/nutrition.htm[/url] and search for any other dietary changes for ADD patients. I hope I helped and I hope that things go well with him.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone with thoracic disk herniation? 111maria111 Hernia 37 02-10-2014 01:51 PM
Does anyone here (women) have acne related to facial hair? Problem after Accutane,rop hmj211 Acne 1 01-13-2010 06:23 PM
Bad Pain-Bad experience-Second Opinion today-need support! skych Pain Management 23 07-21-2008 08:37 AM
I am soooo frustrated! Can anyone help me understand this? shay4bliss Addiction & Recovery 19 05-29-2007 02:13 PM
Hi! Newbie here. Anyone have any experience with methadone? shay4bliss Addiction & Recovery 11 05-25-2007 12:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!